Flash Flood, Twin Falls
- When
- July 25, 7:07 PM MST to 7:20 PM MST
- Where
- Twin Falls County, 13 mi S of Rogerson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.356, -114.667 (the zone’s center; the record gives no point)
S. 93 at mile post 13 south of Rogerson.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Twin Falls County law enforcement reported flooding over U.S. 93 at mile post 13 south of Rogerson. Road was temporarily closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 25, 1:35 PM MST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 235 PM MDT TUE JUL 25 2006 .SHORT TERM...UPPER LEVEL SHORT WAVE MOVING THROUGH THE CENTRAL MOUNTAINS AT THIS TIME IS PRODUCING SCATTERED CONVECTION BETWEEN SUN VALLEY AND SALMON. FEATURE ALSO KICKING OFF ISOLATED ACTIVITY AT THIS HOUR ALONG THE IDAHO NEVADA BORDER EAST OF THE TROF AXIS. AIR MASS EAST OF THE TROF REMAINS MOIST AND UNSTABLE. OTHERWISE...DRIER AIR ADVECTING IN BEHIND THIS TROF OVER OREGON IS CAUSING SUBSIDENCE AND A SUPPRESSION OF ACTIVITY IN EASTERN OREGON. FOR TUESDAY...HIGH PRESSURE...DRY AIR AND CONTINUED HOT TEMPERATURES WILL ONCE AGAIN DOMINATE THE REGION. THICKNESS VALUES FALL A LITTLE WEDNESDAY BEHIND THE CURRENT WEAK SHORT WAVE AND WESTERLY FLOW AT THE SURFACE SHOULD LOWER TEMPERATURES A COUPLE DEGREES OVER TODAYS READINGS. BY THURSDAY...THE THERMAL TROF AXIS REBUILDS OVER THE AREA AHEAD OF ANOTHER WEAK UPPER LEVEL WAVE. THIS REBOUND IN HEIGHTS AND THICKNESSES WILL BRING TRIPLE DIGIT HEAT BACK TO THE AREA. IF WE REACH 100F AT BOISE WEDNESDAY...THEN THE RECORD STRING OF 100F PLUS DAYS IS IN JEOPARDY WITH THURSDAY AND FRIDAY ALMOST SURE TO HAPPEN. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...BIG CONCERNS GOING INTO THE WEEKEND. RIDGE THAT HAS BEEN PARKED OVER THE REGION THE LAST WEEK OR SO IS EXPECTED TO BREAK DOWN SATURDAY. SO COOLING TREND IS EXPECTED AFTER FRIDAY. WEAK UPPER DISTURBANCES TO MOVE THROUGH THE REGION FRIDAY NIGHT WILL HELP BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE WEST CENTRAL MOUNTAINS AND BAKER COUNTY. THEN THE BIG TROUGH FOR THE WEEKEND. MODELS HAVE BEEN VERY CONSISTENT IN ADVERTISING THIS FOR SEVERAL DAYS AND STILL SHOW IT IN THIS MORNINGS RUNS...SO HARD TO IGNORE. AS THIS RIDGE BREAKS DOWN COULD SEE SOME GUSTY WINDS ACROSS THE REGION SATURDAY AS 100KT 300 MB JET DRIVES INTO THE PACIFIC NORTHWEST WHICH WOULD NOT BODE WELL FOR ONGOING FIRES. TEMPERATURES FOR SATURDAY AND SUNDAY COULD BE AS MUCH AS 10 DEGREES COOLER THAN FRIDAY. AS TROUGH MOVES INTO THE PACIFIC NORTHWEST...THIS ALSO HELPS DRIVE MOISTURE FROM NEVADA INTO THE TWIN FALLS AREA FOR BETTER CHANCES OF WET THUNDERSTORMS. THIS COOLING TREND IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY. MOISTURE OVER THE REGION THIS AFTERNOON WILL GET SCOURED OUT TONIGHT. SUNNY SKIES EXPECTED WEDNESDAY AND INTO THURSDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM.....GS LONG TERM......CR/DD AVIATION.......CR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 543 AM MDT TUE JUL 25 2006 IDZ011>016-028>030-ORZ061>064-261145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 443 AM PDT TUE JUL 25 2006 /543 AM MDT TUE JUL 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
737 PM MDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD 4 SW ROGERSON 42.18N 114.65W
07/25/2006 TWIN FALLS ID LAW ENFORCEMENT
TWIN FALLS COUNTY LAW ENFORCEMENT REPORTED FLOODING OVER
U.S. 93 AT MILE POST 13 SOUTH OF ROGERSON. ROAD WAS
TEMPORARILY CLOSED.
&&
JSMITHThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525086.